Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 28, 2014, 6:28 PM EDT for Hardin County, Ohio. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 6:28 PM EDT (22:28 UTC)
- Expired
- May 28, 2014, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:00 PM EDT | FLASH FLOOD | 2 N Ada, OH | HIGH WATER FLOWING OVER ROUTE 235 PER ADA POLICE DEPARTMENT. |
| May 28, 7:45 PM EDT | FLASH FLOOD | 4 Sse Ada, OH | COUNTY DISPATCH REPORTED ROUTE 195 BETWEEN COUNTY ROAD 80 AND 90 SHUT DOWN DUE TO HIGH FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WGUS51 KILN 282228
FFWILN
OHC065-290030-
/O.NEW.KILN.FF.W.0008.140528T2228Z-140529T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARDIN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 830 PM EDT.
* AT 624 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA...WITH AS MUCH AS 3 INCHES
CONFIRMED BY RAIN GAGES IN FAR NORTHERN HARDIN COUNTY. HEAVY RAIN
CONTINUES TO FALL WITH ANOTHER INCH INCHES POSSIBLE. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...KENTON...
ADA AND FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4082 8350 4071 8349 4071 8344 4069 8343
4069 8342 4058 8342 4065 8388 4082 8386
$$1 follow-up statement
123
WGUS71 KILN 290022
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
822 PM EDT WED MAY 28 2014
OHC065-290031-
/O.EXP.KILN.FF.W.0008.000000T0000Z-140529T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN OH-
822 PM EDT WED MAY 28 2014
...THE FLASH FLOOD WARNING FOR NORTHERN HARDIN COUNTY WILL EXPIRE AT
830 PM EDT...
HEAVY RAIN HAS ENDED AND RAPID FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. A FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1015 PM DUE
TO LINGERING HIGH WATER. EARLIER AREAS OF RAPID FLOWING HIGH WATER
IN AREAS NORTH AND SOUTH OF ADA HAVE SINCE RECEDED...THOUGH SOME
ROADS MAY HAVE LINGERING HIGH WATER. THIS WILL CONTINUE TO RECEDE.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 4082 8350 4071 8349 4071 8344 4069 8343
4069 8342 4058 8342 4065 8388 4082 8386
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:49 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 28, 3:49 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT WED MAY 28 2014
.SYNOPSIS...
A FRONTAL BOUNDARY WILL WORK THROUGH THE AREA TODAY AND REMAIN
NEAR THE REGION THROUGH THURSDAY. THIS BOUNDARY WILL PUSH SOUTH
OF THE REGION THURSDAY EVENING. HIGH PRESSURE WILL THEN MOVE INTO
THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NORTHERN FCST AREA DOMINATED BY WEAK FRONTAL BOUNDARY SERVING AS
TRIGGER FOR SLOW MOVING TSTORMS. CONCERN IS THE POTENTIAL FOR
ANCHORED OR TRAINING STORMS IN THE MOIST ENVIRONMENT WITH VERY
LITTLE STEERING WINDS RESULTS IN A FLASH FLOOD THREAT. THE
CONVECTIVE ENABLED MODELS ARE IN GENERAL AGREEMENT WITH THE FOCUS
ALONG THE FRONTAL BOUNDARY GRADUALLY SINKING SOUTH THROUGH THE
EVENING AND EARLY OVERNIGHT AND DIMINISHING IN COVERAGE WITH
DIURNAL CYCLE. BOUNDARY THEN SETTLES ONCE DIURNAL EFFECTS DIMINISH
THOUGH SCATTERED TO WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS POSSIBLE IN THE 06-12Z TIMEFRAME.
WITH PROXIMITY OF BOUNDARY....MOIST ENVIRONMENT AND PLENTY OF
CLOUDS OVERNIGHT LOWS JUST NORTH OF THE BOUNDARY NEAR 60 WITH
LOW/MID 60S ELSEWHERE.
AREA IS BETWEEN THE MAIN UPR LEVEL FLOW
PATTERNS WITH THE STRONG UPR LOW OVER TX/LA/AR WITH OVERALL
RIDGING
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
FRONTAL BOUNDARY SLOWLY SINKING THROUGH FCST AREA THROUGH THE DAY
ON THURSDAY...PROVIDING FOCUS FOR STORMS YET AGAIN THROUGH MUCH OF
THE DAY IN THE SOUTHERN FCST AREA...DIMINISHING IN THE NORTH BY
EARLY AFTERNOON. AGAIN...WITH VERY LITTLE STEERING WINDS AND MOIST
ENVIRONMENT...HEAVY RAIN AND ISOLATED FLOODING WILL REMAIN A
THREAT. WITH UPDRAFT POTENTIAL STILL MARGINAL...NOT EXPECTING MUCH
IN THE WAY OF SEVERE STORMS...THOUGH ISOLATED STORMS MAY CONTAIN
UPDRAFTS STRONG ENOUGH FOR BORDERLINE SEVERE HAIL.
ONCE THE BOUNDARY SINKS SOUTH OF THE REGION LATE THURSDAY...HIGH
PRESSURE WILL WORK INTO THE AREA BEGINNING THURSDAY
NIGHT...BRINING DRY CONDITIONS AND GRADUALLY CLEARING SKIES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
PERIOD BEGINS /12Z FRIDAY/ WITH AMPLIFIED/BLOCKY MID/UPPER LEVEL
FLOW PATTERN ACROSS THE CONUS...WITH WEAKENING CLOSED LOW STALLED
OVER TX/LA BORDER AREA...AND STRONG /2 STANDARD DEVIATIONS ABOVE
CLIMO/ ANTICYCLONE ATOP THE LOW OVER MN/WI AT 500MB. AT THE
SURFACE...SWRD SAGGING COLD FRONT WILL HAVE WASHED OUT FOR THE MOST
PART WELL SOUTH OF THE WFO ILN FORECAST AREA WITH 1026MB SFC HIGH
OVER LAKE SUPERIOR FEEDING A COOLER/MUCH DRIER LOW LEVEL AIRMASS
INTO THE AREA ON NELY LOW LEVEL FLOW. THIS PROMISES A WEEKEND OF
VERY ENJOYABLE...QUIET WEATHER AS THE POSITIVE ANOMALIES ALOFT WITH
THE BUILDING MID/UPPER RIDGE INTO THE OHIO VALLEY AND SURFACE HIGH
PRESSURE BUILDING THROUGH THE NORTHEAST CONUS WITH EAST/NORTHEAST
FLOW AT THE SURFACE COMBINE FOR DEEP SUBSIDENCE/DRYING. THIS SHOULD
KEEP DEWPOINTS COMFORTABLY IN THE 50S WITH SEASONABLE
TEMPERATURES.
ON SUNDAY NIGHT...THINGS BEGIN TO CHANGE AND POINT TO A RETURN OF A
MORE ACTIVE WX PATTERN. THE AFOREMENTIONED STRONG MID/UPPER HIGH
WILL DRIFT SOUTHEAST THROUGH THE OHIO VALLEY ON SUNDAY INTO GA/SC
PUSHING THE OLD CLOSED LOW SOUTH INTO THE GULF OF MEXICO...BRIDGING
INTO A SUBTROPICAL RIDGE OVER BAJA/OLD MEXICO. TO THE NORTH OF THESE
POSITIVE HEIGHT ANOMALIES...WILL BE AN EVOLVING BROAD TROUGH/WSWLY
FLOW REGIME WHICH WILL STEER A COUPLE OF SHORTWAVES FROM THE ROCKIES
INTO THE UPPER MISSISSIPPI VALLEY. WITH SFC HIGH PRESSURE NOW WELL
OFF THE EAST COAST OF THE U.S. - TRAJECTORIES WILL FAVOR LOW LEVEL
MOISTURE RETURN AND IT WON/T TAKE LONG FOR IMPRESSIVE PWAT ANOMALIES
/ALREADY SHOWING 2.0 SIGMA ABOVE CLIMO PER 28.00Z AND 28.06Z NAEFS
AND GEFS/ TO BUILD INTO THE OHIO VALLEY ON THE MULTI-DAY DEEP LAYER
SWLY FLOW. ATTENDANT TO THE MIGRATORY SHORTWAVE TROUGHS MOVING
THROUGH THE FASTER/FLATTER BROAD TROUGH TO OUR WEST...A WEAK FRONT
WILL APPROACH THE AREA TUESDAY WEDNESDAY AND EVENTUALLY ALIGN
PARALLEL THIS FLOW AND THERE IS SIGNAL TOWARD THE MIDDLE OF NEXT
WEEK FOR THE COMBINATION OF THE WEAK/STALLING BOUNDARY...ANOMALOUS
WARMTH AND MOISTURE...FASTER DEEP LAYER FLOW...AND MIGRATORY/WEAK
WAVES TO INDUCE STORM COMPLEXES OVER THE MS VALLEY WHICH MAY INVOLVE
THE LOCAL AREA AT SOME POINT. A VERY TYPICAL JUNE PATTERN THAT CAN
DELIVER ACTIVE WEATHER/HEAVY RAIN FOR THE CENTRAL U.S. - SO WE WILL
NEED TO WATCH TO WHAT LEVEL THIS MAY INCLUDE THE OHIO VALLEY
ESPECIALLY TUES/WED OF NEXT WEEK. RIGHT NOW MORE OF THE FOCUS SEEMS
OFF TO THE WEST/NORTHWEST...BUT SUCCESSIVE OUTFLOWS MAY CHANGE THAT.
EITHER WAY...TEMPS WILL BE WELL ABOVE NORMAL EARLY-MIDDLE NEXT WEEK
WITH DEW POINTS RISING WELL INTO THE 60S TO NEAR 70 AS IT APPEARS
SUMMER IS BECOMING ENTRENCHED. WHILE RAIN CHANCES BEGIN SUNDAY
NIGHT...SYNOPTIC FORCING IS VERY WEAK AND MUCH MORE
WAA/THERMODYNAMICALLY DRIVEN AS MOISTURE RETURNS. THE BETTER FORCING
AND THUS RAIN CHANCES...REMAINS ON TUES INTO PARTS OF WED.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP IN THE UNSTABLE AIRMASS
AHEAD OF A SLOW SOUTHWARD MOVING FRONT. BEST COVERAGE OF STORMS
WILL OCCUR INVOF THE EAST-WEST FRONT THAT WILL SAG SOUTH INTO THE
KCMH/KLCK AREAS EARLY THIS AFTN AND TO KCVG/KLUK AREAS BY EVENING.
THERE IS A LOW POTENTIAL FOR STORMS TO CONTINUE SEVERAL HOURS
AFTER THE BOUNDARY PASSES INTO THE EVENING. HAVE TEMPO GROUPS FOR A
3 TO 4 HOUR WINDOW WHEN CONVECTION IS MOST LIKELY AT EACH SITE.
EXPECT ALL TAF SITES TO SEE RAINFALL TODAY...SO MIST/FOG WILL BE
MORE WIDESPREAD AFTER 06Z TONIGHT. A PERIOD OF MVFR CIGS WILL ALSO
BE POSSIBLE EARLY ON THURSDAY IN THE POST FRONTAL AIRMASS. RE-
DEVELOPMENT OF STORMS WILL BE POSSIBLE ON THURSDAY WITH THE BEST
POTENTIAL ACRS THE SOUTH CLOSER TO THE FRONTAL BOUNDARY. SO HAVE
INCLUDED A MENTION AT KCVG/KLUK AND KEPT THE REMAINDER OF THE TAF
SITES DRY.
OUTLOOK...MVFR VISIBILITIES POSSIBLE THURSDAY NIGHT/FRIDAY
MORNING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-064-065-074.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...BINAU
AVIATION...ARHazardous weather outlook, May 28, 3:24 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 324 PM EDT WED MAY 28 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-291930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 324 PM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL TO SOME AREAS. ISOLATED FLOODING WILL BE POSSIBLE. IN ADDITION A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL TO SOME LOCATIONS ON THURSDAY...WITH A RENEWED ROUND OF FLOODING OF ISOLATED AREAS POSSIBLE. IN ADDITION A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-042>046-051>056-064-065-074-291930- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 324 PM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL TO SOME LOCATIONS. MINOR FLOODING WILL BE POSSIBLE. IN ADDITION A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY...THOUGH DIMINISH IN INTENSITY AND COVERAGE BY LATE AFTERNOON. DURING THE LATE MORNING AND EARLY AFTERNOON...SOME THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL TO SOME LOCATIONS. MINOR FLOODING WILL BE POSSIBLE. IN ADDITION A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 2:39 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT WED MAY 28 2014
KYZ099-281915-
MASON KY-
239 PM EDT WED MAY 28 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON COUNTY THROUGH
315 PM EDT...
AT 232 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PEED...
MOVING NORTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MASON COUNTY...INCLUDING MAYS LICK...FLEMING-MASON AIRPORT...
HELENA...MOUNT GILEAD...ORANGEBURG AND RECTORVILLE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3846 8388 3849 8393 3850 8394 3859 8365
3854 8364 3852 8364 3852 8365 3850 8371
3845 8385Special weather statement, May 28, 2:44 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 244 PM EDT WED MAY 28 2014 OHZ034-035-042-043-281915- AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH- 244 PM EDT WED MAY 28 2014 ...SCATTERED STRONG THUNDERSTORMS THROUGH 315 PM EDT... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST CENTRAL OHIO THROUGH 315 PM. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... STORM MOTION OF ONLY 10 TO 15 MPH MEANS LOCALIZED RUNOFF ISSUES AND MINOR FLOODING OF POORLY DRAINED AREAS WILL BE POSSIBLE WITH THE STRONGEST STORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW BREMEN...MINSTER...COLDWATER AND CELINA. ALSO...WABASH...ELDORA SPEEDWAY...LAKE LORAMIE STATE PARK... CARTHAGENA...MARIA STEIN...NEPTUNE...TAMA...NEWPORT...WILLOWDELL AND BULKHEAD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4065 8439 4027 8430 4034 8480 4068 8480
Local storm report, May 28, 3:14 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN RIBOLT 38.57N 83.52W
05/28/2014 M0.56 INCH LEWIS KY TRAINED SPOTTER
RAIN FELL IN SIX MINUTES
&&
MBPSpecial weather statement, May 28, 3:59 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT WED MAY 28 2014
OHZ026-282030-
HARDIN OH-
359 PM EDT WED MAY 28 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY THROUGH
430 PM EDT...
AT 354 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRANT...
MOVING NORTHEAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST.
ALSO...PFEIFFER...HEPBURN AND PATTERSON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
4062 8341 4065 8389 4082 8389 4082 8388
4082 8350
BINAUSpecial weather statement, May 28, 4:32 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT WED MAY 28 2014
KYZ094-095-282100-
OWEN KY-GRANT KY-
432 PM EDT WED MAY 28 2014
...A THUNDERSTORM WILL AFFECT CENTRAL GRANT AND CENTRAL OWEN
COUNTIES THROUGH 500 PM EDT...
AT 430 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LONG
RIDGE...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...NEEDMORE...HOLBROOK...LAWRENCEVILLE...TWIN BRIDGES...EAGLE
HILL...STEWARTSVILLE AND ELLISTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT AND SEEK SHELTER AS THE
STORM PASSES.
LAT...LON 3855 8489 3877 8475 3877 8473 3864 8451
3848 8475
BINAUSpecial weather statement, May 28, 6:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT WED MAY 28 2014
KYZ097-099-OHZ078-079-282245-
MASON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
614 PM EDT WED MAY 28 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...CENTRAL
BROWN...NORTHEASTERN BRACKEN AND EXTREME NORTHERN MASON COUNTIES
THROUGH 645 PM EDT...
AT 609 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UTOPIA...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN AND RIPLEY.
ALSO...FEESBURG...HIGGINSPORT...HAMERSVILLE...STONEY POINT...DOVER...
NEW HOPE...SOUTH RIPLEY...LAKE WAYNOKA...REDOAK AND RUSSELLVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3893 8414 3900 8372 3875 8370 3874 8370
3873 8370 3873 8409The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| May 27, 8:23 PM EDT | Areal Flood Advisory | ILN | Fairfield | 112 min |
| May 28, 1:28 PM EDT | Special Weather Statement | ILN | Delaware, Union | 47 min |
| May 28, 2:28 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| May 28, 2:44 PM EDT | Special Weather Statement | ILN | Mercer | 31 min |
| May 28, 2:57 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 11 more | 7 hr |
| May 28, 3:27 PM EDT | Areal Flood Advisory | ILN | Darke, Logan, Shelby | 93 min |
| May 28, 3:59 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 28, 4:21 PM EDT | Areal Flood Advisory | ILN | Hardin | 84 min |
| May 28, 5:09 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 111 min |
| May 28, 6:05 PM EDT | Areal Flood Advisory | ILN | Hardin | 115 min |
| May 28, 6:14 PM EDT | Special Weather Statement | ILN | Brown | 31 min |
| May 28, 6:50 PM EDT | Special Weather Statement | ILN | Brown | 25 min |
| May 28, 7:26 PM EDT | Areal Flood Advisory | ILN | Greene | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.